Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 182, NWS Atlanta, GA

June 17, 2022Emanuel County, Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2022, 8:35 PM EDT for Emanuel County, Toombs County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2022, 8:35 PM EDT (00:35 UTC)
Expired
Jun 17, 2022, 9:15 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emanuel County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 111 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS52 KFFC 180035
SVRFFC
GAC107-279-180115-
/O.NEW.KFFC.SV.W.0182.220618T0035Z-220618T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
835 PM EDT Fri Jun 17 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Emanuel County in east central Georgia...
  Northeastern Toombs County in southeastern Georgia...

* Until 915 PM EDT.

* At 835 PM EDT, a severe thunderstorm was located near Stillmore, 
  or 9 miles west of Metter, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lyons, Stillmore and Oak Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3243 8219 3235 8225 3235 8224 3228 8223
      3224 8221 3223 8221 3219 8219 3221 8236
      3239 8236 3248 8218
TIME...MOT...LOC 0035Z 336DEG 7KT 3241 8222 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:57 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 17, 7:57 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
757 PM EDT Fri Jun 17 2022

.UPDATE...

The first severe thunderstorm watch over much of far north Georgia
has been expired as the boundary sinks south of the metro area.
Meanwhile, numerous thunderstorms have become focused across
east-central Georgia with a combination of diurnally-driven
convective initiation and generation of new storms along outflow
boundaries. Thunderstorms that develop have the capability of
becoming strong to severe, capable of producing damaging wind
gusts and hail, in addition to locally heavy rain and frequent
lightning. A new severe thunderstorm watch has been issued for
portions of east-central Georgia, mainly south and east of Hancock
county. The existing heat advisory will be allowed to expired at 8
PM as planned.

King

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 409 PM EDT Fri Jun 17 2022/

UPDATE...

Updated to remove a few counties behind the convective line.

PREV DISCUSSION... /Issued 255 PM EDT Fri Jun 17 2022/

SHORT TERM /Today through Sunday/...
MCS is now moving through far NW GA. This system definitely has
enough fuel to work with across north and central GA as the
environment remains very favorable for strong to severe
thunderstorms this afternoon and evening. CAPES remain 4000-5000
J/kg and mid level lapse rates are 7-7.5 C/km. Shear remains low.
Forecast soundings show a good inverted-V structure and with these
steep lapse rates, the primary severe hazards will be damaging wind
gusts and large hail. locally heavy rainfall and frequent lightning
will also be possible.

None of the hi-res models has a great handle on the MCS. Have re-
structured pops to reflect current radar trends. Coverage and
strength of the system may start decreasing with the loss of
heating, so have kept the highest pops north of MCN-CSG. However, if
the system keeps it's intensity/strength, pops will need to be
raised within the southern third of the CWA later this evening.

Will not make any changes to the current Heat Advisory. Some of the
counties in the northern parts of the Advisory could possibly be
cancelled early, if they receive rainfall. The drier air may not
make it into the southern quarter of the CWA tomorrow, but it does
look like most locales will not need another Heat Advisory. There
are some spots that may get close to 105 degrees, so later shifts
will have to monitor.

NListemaa

LONG TERM /Sunday Night through Thursday/...
No changes made to the extended forecast. The first few days of the
long term period will be characterized by an omega block centered on
the CONUS. North and central Georgia will be positioned beneath
northwesterly upper-level flow with surface high pressure in place
across much of the Eastern CONUS thanks to subsidence aloft. The
amplified upper-level pattern will erode heading into midweek as a
series of shortwave troughs track across the northern tier of the
country, but in the process, the upper-level ridge will become cut-
off from the more progressive flow to the north and become quasi-
stationary across much of the southern CONUS. All of this will lead
to essentially zero PoPs and a sunny to mostly sunny sky through the
period. The prolonged dry conditions mean that fire danger statement
criteria (namely low relative humidity and finer fuel moisture)
could be met for portions of the forecast area each day. Little to
no rain area- wide plus excessive heat and evapotranspiration will
likely exacerbate the abnormally dry (DO) and moderate drought (D1)
conditions already in place across portions of central and eastern
Georgia. On top of that... High temperatures alone (but more
certainly heat indices) Wednesday, Thursday, and Friday could
necessitate Heat Advisories across portions of the area.

Martin/01

&&

.AVIATION...
00Z Update...
The line of storms has moved south of the metro ATL sites, with
TSRA moving into central Georgia. TSRA will remain possible at
MCN/CSG for the next couple of hours, warranting a TEMPO for both
sites. Outflow winds may furthermore lead to wind gusts of 30-35
kts during this time. Aside from any thunderstorms, conditions are
expected to be VFR through the period. Another cu field between
040-050 is possible after 15-16Z on Saturday. Winds will be
NW through the overnight period and through much of the daytime on
Saturday, starting at 4-8 kts and increasing to 10-13 kts and
frequent gusts up to 20-25 kts during the afternoon. Winds are
anticipated to shift to NE Saturday night after 02Z.

//ATL Confidence...00Z Update...
Medium confidence on convective timing and coverage.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  96  64  89 /  60   5   0   0
Atlanta         75  93  67  90 /  50   5   0   0
Blairsville     67  84  54  84 /  20   5   0   0
Cartersville    71  91  62  89 /  30   5   0   0
Columbus        75  96  71  94 /  60  10   5   0
Gainesville     74  91  63  87 /  40   5   0   0
Macon           74  99  69  94 /  50   5   5   0
Rome            73  92  63  90 /  20   5   0   0
Peachtree City  73  94  65  90 /  60   5   0   0
Vidalia         75  99  72  92 /  40  10  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fayette...Floyd...Forsyth...Glascock...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Polk...Pulaski...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wheeler...Wilcox...Wilkes...
Wilkinson.

Severe Thunderstorm Watch until midnight EDT tonight for the
following zones: Baldwin...Emanuel...Glascock...Hancock...
Jefferson...Johnson...Laurens...Montgomery...Toombs...Treutlen...
Washington...Wheeler...Wilkinson.

&&

SHORT TERM...NListemaa/King
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Jun 17, 8:16 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
816 PM EDT Fri Jun 17 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
816 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are expected this evening
across portions of central and east Georgia. Thunderstorms that
develop will have the potential to become strong to severe,
capable of producing damaging winds, hail, frequent lightning, and
locally heavy rain. A Severe Thunderstorm Watch is in effect for
east-central Georgia until 12 AM EDT.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Temperatures and dew points will decrease slightly this weekend
as a weak cold front pushes into the area, but will likely rebound
to Heat Advisory criteria by the middle of next week with
widespread highs in the triple digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 17, 8:20 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 PM EDT Fri Jun 17 2022

GAZ086-098-112-113-180045-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
820 PM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of southwestern
Emanuel, northwestern Toombs, Treutlen and northern Montgomery
Counties through 845 PM EDT...

At 820 PM EDT, a strong thunderstorm was over Gillis Springs, or near
Soperton, moving south at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Soperton, Tarrytown, Covena, Blackville, Norristown, Zaidee, Gillis
Springs, Kibbee and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, southeastern and east central Georgia.

&&

LAT...LON 3227 8234 3227 8264 3228 8265 3229 8265
      3229 8264 3230 8265 3251 8260 3252 8239
TIME...MOT...LOC 0020Z 356DEG 21KT 3244 8252

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 17, 8:22 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT Fri Jun 17 2022

GAZ104-106-180045-
Crisp GA-Sumter GA-
822 PM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of southeastern Sumter
and southwestern Crisp Counties through 845 PM EDT...

At 822 PM EDT, a strong thunderstorm was near Cobb, or 13 miles west
of Cordele, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Fort Early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3184 8386 3185 8394 3186 8394 3186 8393
      3190 8394 3191 8407 3196 8397 3192 8393
      3191 8394 3191 8392 3183 8384 3182 8385
      3182 8386
TIME...MOT...LOC 0022Z 329DEG 12KT 3191 8400

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 17, 8:22 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT Fri Jun 17 2022

GAZ086-180045-
Emanuel GA-
822 PM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of southeastern Emanuel
County through 845 PM EDT...

At 822 PM EDT, a strong thunderstorm was near Aline, or 7 miles west
of Metter, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Stillmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia.

&&

LAT...LON 3247 8218 3243 8219 3236 8225 3243 8229
      3249 8219
TIME...MOT...LOC 0022Z 318DEG 27KT 3240 8220

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 17, 8:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     1 NE GODFREY            33.46N  83.50W
06/17/2022                   MORGAN             GA   911 CALL CENTER

            MULTIPLE TREES WERE DOWNED ALONG SEVEN ISLANDS ROAD.

&&

EVENT NUMBER FFC2200653

RWILLIS
Local storm report, Jun 17, 8:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     2 W GODFREY             33.45N  83.53W
06/17/2022                   MORGAN             GA   911 CALL CENTER

            A TREE WAS DOWNED ON LITTLE RIVER ROAD.

&&

EVENT NUMBER FFC2200654

RWILLIS
Local storm report, Jun 17, 8:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     4 N GODFREY             33.52N  83.50W
06/17/2022                   MORGAN             GA   911 CALL CENTER

            A TREE WAS DOWNED ON AQUA ROAD.

&&

EVENT NUMBER FFC2200655

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:01 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson44 min
Jun 17, 8:08 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly52 min
Jun 17, 8:13 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski47 min
Jun 17, 8:18 PM EDTSpecial Weather StatementFFCJohnson27 min
Jun 17, 8:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Jun 17, 8:22 PM EDTSpecial Weather StatementFFCCrisp23 min
Jun 17, 8:22 PM EDTSpecial Weather StatementFFCCandler23 min
Jun 17, 8:45 PM EDTSpecial Weather StatementFFCWilcox30 min
Jun 17, 8:45 PM EDTSpecial Weather StatementFFCJohnson, Laurens30 min
Jun 17, 9:08 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Treutlen25 min
Jun 17, 9:12 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox34 min
Jun 17, 9:18 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler42 min
Jun 17, 9:23 PM EDTSpecial Weather StatementFFCToombs37 min
Jun 17, 9:39 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.